Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Can a strong course of antibiotics cause itching in vagina and penis post intercourse?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 299 Questions
Question
Hi. I have a new girlfriend and we have had sex 2-3 times over the last few weeks but we had sex 3 times in just a few hours the a week ago. I started with a very itchy penis with little red spots under my foreskin on the head of my penis. I also got them under my pubic area but they have dried now and flake off. It's still a little itchy but not as bad as it was. She had no symptoms other than saying she had a sore vagina. She has also just finished a strong course of antibiotics for her finger. Could this have anything to do with it?
Posted Fri, 4 May 2012 in Skin Hair and Nails
 
 
Answered by Dr. Vidya Muralidhar 11 hours later
Hi

Thanks for your query.

An itchy penis and red spots mean an inflammation. As your girlfriend had a vaginal sore as well as a finger infection and was on antibiotics, it could be the infection which would have passed on to you from her.

During sexual intercourse, there is direct contact of the mucosa of both the partners, the mucosa being a very susceptible area to catch an infection very easily, most of the infections including STD's gain entry in this way. The genital area being very sensitive, manifests with severe itching , redness and discharge, more often getting worse due to worry

Most often if the female partner has symptoms of abnormal vaginal discharge, foul smelling and a burning sensation, pain or itching in the vagina , we think of vaginitis. In such cases we recommend treating her partner too.

If you had used a new brand of condom , I can also think of a contact dermatitis, which is an allergic reaction to condoms and presents in a similar way. An allergy or infection is the best bet.

Enquire about her past sexual encounter and know her completely before you get intimate with her.

I suggest you get an examination done from a doctor,along with some investigations of blood and urine, you may need a course of antibiotics and antihistaminics and some topical creams

Hope I answered your questions, I am available for the follow up queries as well.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor